Alert archive / Missouri / Freeze Warnings in 2011
Freeze Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Oct 20, 2011, 4:20 AM CDT for 25 counties in Missouri; 4 counties in Kansas. It took effect at Oct 21, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 4:20 AM CDT (09:20 UTC)
- In effect from
- Oct 21, 2011, 1:00 AM CDT
- Expired
- Oct 21, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 29 counties
Johnson County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WWUS73 KEAX 200920 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 420 AM CDT THU OCT 20 2011 ...GROWING SEASON TO END THIS MORNING FOR NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS...AND ACROSS THE REMAINDER OF THE AREA TOMORROW MORNING... .THE COLDEST AIR OF THE SEASON HAS SETTLED ACROSS THE REGION. CLEAR SKIES AND VERY CHILLY AIR HEADING SOUTH COMBINED WITH DIMINISHING NORTHWEST WINDS WILL RESULT IN SUB-FREEZING TEMPERATURES. THESE CONDITIONS WILL CAUSE A HARD FREEZE TO OCCUR. KSZ057-060-104-105-MOZ022-029-030-037-038-043-044-053-054-201730- /O.NEW.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ /O.CON.KEAX.FZ.W.0002.000000T0000Z-111020T1300Z/ MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-CALDWELL-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK... OLATHE...HAMILTON...POLO...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 420 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...LOW LYING AND SHELTERED AREAS IN WEST CENTRAL MISSOURI WILL MAY FALL BELOW FREEZING AFTER 5 AM...BUT THE DURATION AND COVERAGE MAY NOT RESULT IN A HARD FREEZE EVERYWHERE. THEREFORE THE FREEZE WARNING WILL BE EXTENDED THROUGH TONIGHT AS WELL. * TEMPERATURES: AREAS OF FROST ARE EXPECTED FOR SOUTHERN PORTIONS OF THE KANSAS CITY METRO INTO WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS THIS MORNING...WITH A WIDESPREAD HARD FREEZE EXPECTED FRIDAY MORNING. TEMPERATURES SHOULD FALL INTO THE LOWER 30S THIS MORNING...LOCALLY COLDER IN VALLEYS. LOWS WILL BE IN THE UPPER 20S TO AROUND 30 AGAIN FRIDAY MORNING FOR A LONGER DURATION. * IMPACTS: SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ006-015-023-031-039-045-046-201730- /O.NEW.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ /O.CON.KEAX.FR.Y.0004.000000T0000Z-111020T1300Z/ MERCER-GRUNDY-LIVINGSTON-CARROLL-SALINE-PETTIS-COOPER- INCLUDING THE CITIES OF...PRINCETON...TRENTON...CHILLICOTHE... CARROLLTON...MARSHALL...SEDALIA...BOONVILLE 420 AM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...SKIES HAVE CLEARED ACROSS THE REGION AS OF 3 AM...AND TEMPERATURES SHOULD FALL QUICKLY OVER THE NEXT SEVERAL HOURS...BUT ONLY PATCHY FROST IS POSSIBLE BEFORE DAYBREAK. A MORE WIDESPREAD FREEZE IS EXPECTED LATE TONIGHT. * TEMPERATURE: PATCHY FROST IS EXPECTED THIS MORNING WITH TEMPERATURES FALLING INTO THE MID 30S. READINGS ARE EXPECTED TO FALL TO NEAR 30 DEGREES FRIDAY MORNING...WITH A LONGER DURATION OF DAMAGING CONDITIONS EXPECTED FOR VEGETATION. * IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ007-008-016-017-024-025-032-033-040-201730- /O.NEW.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 420 AM CDT THU OCT 20 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING: CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES LATER TONIGHT AND FRIDAY MORNING...WITH A SUB-FREEZING TEMPERATURES POSSIBLE AFTER 1 AM AND CONTINUING UNTIL 8 AM. * IMPACTS: SEVERAL HOURS OF AT OR BELOW FREEZING TEMPERATURES WILL LIKELY DAMAGE TENDER VEGETATION...WITH SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ025-102-103-MOZ001>005-011>014-020-021-028-201300- /O.CON.KEAX.FZ.W.0002.000000T0000Z-111020T1300Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-ATCHISON MO-NODAWAY-WORTH-GENTRY- HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-PLATTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... TARKIO...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON 420 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...TEMPERATURES WERE ALREADY AT OR BELOW FREEZING FOR MOST OF THE WARNED AREA. THESE CONDITIONS WILL PERSIST THROUGH 8 AM WITH MORNING LOWS GENERALLY IN THE UPPER 20S. * IMPACTS: SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END THE GROWING SEASON FOR NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOOKBINDER
5 follow-up statements
644 WWUS73 KEAX 201304 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 804 AM CDT THU OCT 20 2011 ...GROWING SEASON HAS COME TO AN END THIS MORNING FOR NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS...AND WILL END ACROSS THE REMAINDER OF THE AREA TOMORROW MORNING... .THE COLDEST AIR OF THE SEASON HAS SETTLED ACROSS THE REGION. CLEAR SKIES AND VERY CHILLY AIR HEADING SOUTH COMBINED WITH DIMINISHING NORTHWEST WINDS WILL RESULT IN SUB-FREEZING TEMPERATURES. THESE CONDITIONS WILL CAUSE A HARD FREEZE TO OCCUR AGAIN LATE TONIGHT. KSZ057-060-104-105-MOZ022-029-030-037-038-043-044-053-054-202115- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-111020T1300Z/ /O.CON.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-CALDWELL-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK... OLATHE...HAMILTON...POLO...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 804 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING...LOW LYING AND SHELTERED AREAS IN WEST CENTRAL MISSOURI FELL BELOW FREEZING THIS MORNING...HOWEVER THE DURATION AND COVERAGE MAY NOT HAVE RESULTED IN A HARD FREEZE EVERYWHERE. THEREFORE THE FREEZE WARNING WILL BE EXTENDED THROUGH TONIGHT AS WELL. * TEMPERATURES: AREAS OF FROST OCCURRED ACROSS SOUTHERN PORTIONS OF THE KANSAS CITY METRO INTO WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS THIS MORNING...WITH A WIDESPREAD HARD FREEZE EXPECTED FRIDAY MORNING. TEMPERATURES FELL INTO THE LOWER 30S THIS MORNING...LOCALLY COLDER IN VALLEYS. LOWS WILL BE IN THE UPPER 20S TO AROUND 30 AGAIN FRIDAY MORNING FOR A LONGER DURATION. * IMPACTS: SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ025-102-103-MOZ001>005-011>014-020-021-028-201415- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-111020T1300Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-ATCHISON MO-NODAWAY-WORTH-GENTRY- HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-PLATTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... TARKIO...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON 804 AM CDT THU OCT 20 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. SKIES CLEARED OVERNIGHT LEADING TO WIDESPREAD FREEZING TEMPERATURES ACROSS THE AREA. DUE TO THE HARD FREEZE...NO FURTHER FREEZE WARNINGS WILL BE ISSUED FOR THE AREA. $$ MOZ006-015-023-031-039-045-046-202115- /O.EXP.KEAX.FR.Y.0004.000000T0000Z-111020T1300Z/ /O.CON.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ MERCER-GRUNDY-LIVINGSTON-CARROLL-SALINE-PETTIS-COOPER- INCLUDING THE CITIES OF...PRINCETON...TRENTON...CHILLICOTHE... CARROLLTON...MARSHALL...SEDALIA...BOONVILLE 804 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING...SKIES CLEARED OVERNIGHT...AND TEMPERATURES FELL QUICKLY THIS MORNING...BUT ONLY PATCHY FROST WAS EXPERIENCED. A MORE WIDESPREAD FREEZE IS EXPECTED LATE TONIGHT. * TEMPERATURE: PATCHY FROST OCCURRED AS TEMPERATURES FELL INTO THE MID 30S. READINGS ARE EXPECTED TO FALL TO NEAR 30 DEGREES FRIDAY MORNING...WITH A LONGER DURATION OF DAMAGING CONDITIONS EXPECTED FOR VEGETATION. * IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ007-008-016-017-024-025-032-033-040-202115- /O.CON.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 804 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING: CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES LATER TONIGHT AND FRIDAY MORNING...WITH A SUB- FREEZING TEMPERATURES POSSIBLE AFTER 1 AM AND CONTINUING UNTIL 8 AM. * IMPACTS: SEVERAL HOURS OF AT OR BELOW FREEZING TEMPERATURES WILL LIKELY DAMAGE TENDER VEGETATION...WITH SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MELL
466 WWUS73 KEAX 201946 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 246 PM CDT THU OCT 20 2011 ...GROWING SEASON HAS COME TO AN END THIS MORNING FOR NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS...AND WILL END ACROSS THE REMAINDER OF THE AREA FRIDAY MORNING... .THE COLDEST AIR OF THE SEASON HAS SETTLED ACROSS THE REGION. CLEAR SKIES AND VERY CHILLY AIR HEADING SOUTH COMBINED WITH DIMINISHING NORTHWEST WINDS WILL RESULT IN SUB-FREEZING TEMPERATURES. THESE CONDITIONS WILL CAUSE A HARD FREEZE TO OCCUR AGAIN FRIDAY MORNING. KSZ057-060-104-105-MOZ006>008-015>017-022>025-029>033-037>040- 043>046-053-054-210515- /O.CON.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-CALDWELL-LIVINGSTON-LINN MO-MACON-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK... OLATHE...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 246 PM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING...AREAS IN EAST CENTRAL KANSAS AND WEST CENTRAL... CENTRAL...AND NORTH CENTRAL MISSOURI CAN EXPECT TEMPERATURES TO FALL BELOW FREEZING AFTER 1 AM FRIDAY MORNING. * TEMPERATURES...A WIDESPREAD HARD FREEZE IS EXPECTED FRIDAY MORNING AS READINGS FALL TO AROUND 30 DEGREES FOR SEVERAL HOURS...WITH LOW LYING AND SHELTERED AREAS POSSIBLY EXPERIENCING READINGS IN THE UPPER 20S. * IMPACTS...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CUTTER
858 WWUS73 KEAX 210204 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 904 PM CDT THU OCT 20 2011 ...GROWING SEASON TO END FRIDAY MORNING... .THE COLDEST AIR OF THE SEASON SO FAR HAS SETTLED ACROSS THE REGION. CLEAR SKIES AND VERY CHILLY AIR HEADING SOUTH COMBINED WITH DIMINISHING NORTHWEST WINDS WILL RESULT IN SUB-FREEZING TEMPERATURES AND A HARD FREEZE TONIGHT. KSZ057-060-104-105-MOZ006>008-015>017-022>025-029>033-037>040- 043>046-053-054-211015- /O.CON.KEAX.FZ.W.0003.111021T0600Z-111021T1300Z/ MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-CALDWELL-LIVINGSTON-LINN MO-MACON-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK... OLATHE...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 904 PM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING...AREAS IN EAST CENTRAL KANSAS AND WEST CENTRAL... CENTRAL...AND NORTH CENTRAL MISSOURI CAN EXPECT TEMPERATURES TO FALL BELOW FREEZING AFTER 1 AM FRIDAY MORNING. * TEMPERATURES...A WIDESPREAD HARD FREEZE IS EXPECTED FRIDAY MORNING AS READINGS FALL TO AROUND 30 DEGREES FOR SEVERAL HOURS...WITH LOW LYING AND SHELTERED AREAS POSSIBLY EXPERIENCING READINGS IN THE UPPER 20S. * IMPACTS...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HAWBLITZEL
561 WWUS73 KEAX 210904 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 404 AM CDT FRI OCT 21 2011 KSZ057-060-104-105-MOZ006>008-015>017-022>025-029>033-037>040- 043>046-053-054-211300- /O.CON.KEAX.FZ.W.0003.000000T0000Z-111021T1300Z/ MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-CALDWELL-LIVINGSTON-LINN MO-MACON-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK... OLATHE...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 404 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...AREAS IN EAST CENTRAL KANSAS AND WEST CENTRAL... CENTRAL...AND NORTH CENTRAL MISSOURI WILL CONTINUE TO SEE TEMPERATURES AT OR BELOW FREEZING EARLY THIS MORNING. TEMPERATURES WILL WARM ABOVE FREEZING WITHIN AN HOUR OR TWO OF SUNRISE. * TEMPERATURES...LOWS TEMPERATURES WILL FALL TO AROUND 30 DEGREES FOR SEVERAL HOURS...WITH LOW LYING AND SHELTERED AREAS POSSIBLY EXPERIENCING READINGS IN THE UPPER 20S. * IMPACTS...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CDB
678 WWUS73 KEAX 211244 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 744 AM CDT FRI OCT 21 2011 KSZ057-060-104-105-MOZ006>008-015>017-022>025-029>033-037>040- 043>046-053-054-211345- /O.EXP.KEAX.FZ.W.0003.000000T0000Z-111021T1300Z/ MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-CALDWELL-LIVINGSTON-LINN MO-MACON-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK... OLATHE...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 744 AM CDT FRI OCT 21 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 20, 4:06 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 20, 4:06 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...RESENT FOR TIME STAMP
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT THU OCT 20 2011
.DISCUSSION...
Powerful storm system over the Great Lakes finally losing its
influence on the local area, with rapid clearing having taken
place over the past two hours. Winds finally beginning to diminish
across the western zones, allowing temperatures to fall rapidly. A
certain hard freeze from the NW Kansas City metro to Richmond,
northward to the Iowa border. Depending on how fast the temperature
fall is over the next 1-2 hours, the remainder of west central
Missouri and adjacent eastern Kansas may also finish its growing
season.
For today, NW winds and persistent cold advection will again keep
temperatures below normal, but ample sunshine should help for a
respectable 20-25 degree climb into the mid 50s. Clear skies and
diminishing winds expected tonight, with a much greater confidence
in widespread optimum diurnal cooling. Will issue a freeze warning
for the remainder of the CWA with low temperatures around 30F.
Models have accelerated the return flow that begins on Friday with
winds rapidly shifting back into the south by afternoon. Have warmed
temperatures Friday into the weekend a couple more degrees.
Progressive shortwave still expected to dig into the primary
longwave over the east, crossing the region late Saturday night into
early Sunday morning. I'm still not sold on precipitation potential,
with forcing separated into two regions across the Upper Midwest
(ahead of the primary trough) and across the Gulf coast (associated
with modest instability along a returning baroclinic zone). Thus
have only slight chance pops over the far southeast during this
period for continuity and that may be generous.
The warm conditions look to prevail Monday into Tuesday before
flattening upper flow force a fairly strong cold front through the
region. The very positive/progressive nature to this system once
again brings into question how much rain potential there is, with
the Gulf not likely tapped until the boundary reaches the Ozarks and
Ohio valley region, similar to the system several days ago. Windy
and much colder conditions expected Wednesday.
Bookbinder
&&
.AVIATION...
For the 06Z TAFs...Models still having issues handling stratocu deck
that has been thinning in coverage from the northeast while the
western edge has held stationary over nw MO as the entire area
rotates sw. Latest RUC does attempt to hold onto some of the cloud
cover as it the area breaks apart. Will follow along these lines and
bring in pre-dawn cigs of 4-5k ft. Moderate mixing should result in
double digit nw winds in the afternoon that will quickly weaken just
before sunset.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR MOZ006-015-023-
031-039-045-046.
FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR MOZ006>008-
015>017-022>025-029>033-037>040-043>046-053-054.
FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR MOZ001>005-
011>014-020>022-028>030-037-038-043-044-053-054.
KS...FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR KSZ057-060-104-
105.
FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR KSZ025-057-060-
102>105.
&&Hazardous weather outlook, Oct 19, 7:05 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 705 PM CDT WED OCT 19 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 705 PM CDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A HARD FREEZE...WITH TEMPERATURES BOTTOMING IN THE UPPER 20...WILL OCCUR TONIGHT OVER PARTS OF NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS...GENERALLY WEST OF A GRANT CITY TO BUTLER LINE. SUB-FREEZING TEMPERATURES...WITH READINGS AROUND 30 DEGREES...ARE FORECAST FOR AREAS WEST OF HIGHWAY 65. FURTHER EAST...AREAS OF FROST ARE EXPECTED AS BRISK WINDS AND CLOUD COVER KEEP TEMPERATURES AT OR JUST ABOVE THE FREEZING MARK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE EXPECTED LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING FOR THE ENTIRE AREA. THIS FREEZE SHOULD END THE 2011 GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MJ
Nearby
Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.